Alert archive / Minnesota / Winter Weather Advisories in 2016

Winter Weather Advisory 3, NWS Twin Cities, MN

January 11, 201613 counties in Minnesota

NWS Twin Cities, MN issued this winter weather advisory at Jan 11, 2016, 8:47 PM CST for 13 counties in Minnesota. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2016, 8:47 PM CST (02:47 UTC)
Expired
Jan 12, 2016, 3:22 AM CST
In force
7 hr
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 99 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS43 KMPX 120247
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
847 PM CST MON JAN 11 2016

...BLOWING SNOW AND HAZARDOUS TRAVEL ACROSS PORTIONS OF WESTERN
AND SOUTHERN MINNESOTA TONIGHT...

...COLD WIND CHILLS RETURN LATE TONIGHT...

.THE COMBINATION OF BELOW ZERO TEMPERATURES AND NORTHWEST WINDS
OF 10 TO 20 MPH WILL GENERATE WIND CHILLS OF 25 TO 30 BELOW ZERO
LATE TONIGHT AND TUESDAY MORNING. A WIND CHILL ADVISORY IS IN
EFFECT FOR ALL OF CENTRAL AND SOUTHERN MINNESOTA AND WESTERN
WISCONSIN FOR THAT TIME. IN ADDITION TO THE COLD...BLOWING SNOW
HAS CREATED HAZARDOUS TRAVEL CONDITIONS FROM MARSHALL...TO GRANITE
FALLS...TO NEW ULM...TO FAIRMONT. TRAVEL IS NOT ADVISED. USE
EXTREME CAUTION IF YOU HAVE TO TRAVEL TONIGHT. A WINTER WEATHER
ADVISORY HAS BEEN ISSUED DUE TO THE BLOWING SNOW.

MNZ067-073>075-082-083-091-092-121100-
/O.NEW.KMPX.WW.Y.0003.160112T0247Z-160112T1200Z/
/O.CON.KMPX.WC.Y.0002.160112T0900Z-160112T1800Z/
SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-
FARIBAULT-
INCLUDING THE CITIES OF...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
847 PM CST MON JAN 11 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 AM CST TUESDAY.

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 30 BELOW ZERO BETWEEN 3 
AM AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING  
AROUND 9 AM TUESDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

* TIMING...BLOWING SNOW TONIGHT.

* MAIN IMPACT...VISIBILITY LESS THAN A QUARTER MILE AND SLICK
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ064-065-121100-
/O.NEW.KMPX.WW.Y.0003.160112T0247Z-160112T1200Z/
/O.CON.KMPX.WC.Y.0002.160112T0600Z-160112T1800Z/
YELLOW MEDICINE-RENVILLE-
INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA
847 PM CST MON JAN 11 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 AM CST TUESDAY.

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 34 BELOW ZERO BETWEEN  
MIDNIGHT AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS  
OCCURRING AROUND 6 AM TUESDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

* TIMING...BLOWING SNOW TONIGHT.

* MAIN IMPACT...VISIBILITY LESS THAN A QUARTER MILE AND SLICK
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ041>045-047>052-054>059-066-121100-
/O.CON.KMPX.WC.Y.0002.160112T0600Z-160112T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-MCLEOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON
847 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 34 BELOW ZERO BETWEEN 
  MIDNIGHT AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS 
  OCCURRING AROUND 6 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.

$$

MNZ053-060>063-068>070-076>078-084-085-093-WIZ014>016-023>028-
121100-
/O.CON.KMPX.WC.Y.0002.160112T0900Z-160112T1800Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-
LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...HASTINGS...LE SUEUR...
FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA...OSCEOLA...
RICE LAKE...LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...DURAND...
CHIPPEWA FALLS...EAU CLAIRE
847 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 30 BELOW ZERO BETWEEN 3 
  AM AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING 
  AROUND 9 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.

$$
2 follow-up statements
913 
WWUS43 KMPX 120352
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
952 PM CST MON JAN 11 2016

...BLOWING SNOW AND HAZARDOUS TRAVEL ACROSS PORTIONS OF WESTERN
AND SOUTHERN MINNESOTA TONIGHT...

...COLD WIND CHILLS RETURN LATE TONIGHT...

.THE COMBINATION OF BELOW ZERO TEMPERATURES AND NORTHWEST WINDS
OF 10 TO 20 MPH WILL GENERATE WIND CHILLS OF 25 TO 30 BELOW ZERO
LATE TONIGHT AND TUESDAY MORNING. A WIND CHILL ADVISORY IS IN
EFFECT FOR ALL OF CENTRAL AND SOUTHERN MINNESOTA AND WESTERN
WISCONSIN FOR THAT TIME. IN ADDITION TO THE COLD...BLOWING SNOW
HAS CREATED HAZARDOUS TRAVEL CONDITIONS FROM MARSHALL...TO
GRANITE FALLS...TO NEW ULM...TO FAIRMONT. TRAVEL IS NOT ADVISED.
USE EXTREME CAUTION IF YOU HAVE TO TRAVEL TONIGHT. A WINTER
WEATHER ADVISORY HAS BEEN ISSUED DUE TO THE BLOWING SNOW.

MNZ084-085-093-121200-
/O.EXA.KMPX.WW.Y.0003.000000T0000Z-160112T1200Z/
/O.CON.KMPX.WC.Y.0002.160112T0900Z-160112T1800Z/
WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...WASECA...OWATONNA...ALBERT LEA
952 PM CST MON JAN 11 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 AM CST TUESDAY.

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 30 BELOW ZERO BETWEEN 3 
  AM AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING 
  AROUND 9 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN.

* TIMING...BLOWING SNOW TONIGHT.

* MAIN IMPACT...VISIBILITY LESS THAN A QUARTER MILE AND SLICK
  ROADS...ESPECIALLY NEAR THE MINNESOTA AND IOWA BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.

$$

MNZ067-073>075-082-083-091-092-121200-
/O.CON.KMPX.WW.Y.0003.000000T0000Z-160112T1200Z/
/O.CON.KMPX.WC.Y.0002.160112T0900Z-160112T1800Z/
SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-
FARIBAULT-
INCLUDING THE CITIES OF...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
952 PM CST MON JAN 11 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 30 BELOW ZERO BETWEEN 3 
  AM AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING 
  AROUND 9 AM TUESDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

* TIMING...BLOWING SNOW TONIGHT.

* MAIN IMPACT...VISIBILITY LESS THAN A QUARTER MILE AND SLICK 
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ064-065-121200-
/O.CON.KMPX.WW.Y.0003.000000T0000Z-160112T1200Z/
/O.CON.KMPX.WC.Y.0002.160112T0600Z-160112T1800Z/
YELLOW MEDICINE-RENVILLE-
INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA
952 PM CST MON JAN 11 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 34 BELOW ZERO BETWEEN 
  MIDNIGHT AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS 
  OCCURRING AROUND 6 AM TUESDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

* TIMING...BLOWING SNOW TONIGHT.

* MAIN IMPACT...VISIBILITY LESS THAN A QUARTER MILE AND SLICK 
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ041>045-047>052-054>059-066-121200-
/O.CON.KMPX.WC.Y.0002.160112T0600Z-160112T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-MCLEOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON
952 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 34 BELOW ZERO BETWEEN 
  MIDNIGHT AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS 
  OCCURRING AROUND 6 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.

$$

MNZ053-060>063-068>070-076>078-WIZ014>016-023>028-121200-
/O.CON.KMPX.WC.Y.0002.160112T0900Z-160112T1800Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-
LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...HASTINGS...LE SUEUR...
FARIBAULT...RED WING...OSCEOLA...RICE LAKE...LADYSMITH...HUDSON...
PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...EAU CLAIRE
952 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 30 BELOW ZERO BETWEEN 3 
  AM AND 11 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING 
  AROUND 9 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN.

$$
896 
WWUS43 KMPX 120922
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
322 AM CST TUE JAN 12 2016

...COLD WIND CHILLS THIS MORNING...

.THE COMBINATION OF BELOW ZERO TEMPERATURES AND NORTHWEST WINDS
OF 10 TO 20 MPH WILL GENERATE WIND CHILLS OF 25 TO 35 BELOW ZERO
THIS MORNING. A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF
CENTRAL AND SOUTHERN MINNESOTA AND WESTERN WISCONSIN UNTIL NOON.

MNZ067-073>075-082>085-091>093-121730-
/O.CAN.KMPX.WW.Y.0003.000000T0000Z-160112T1200Z/
/O.CON.KMPX.WC.Y.0002.000000T0000Z-160112T1800Z/
SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
322 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL ADVISORY
REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO BETWEEN
  NOW AND 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 6 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

MNZ064-065-121730-
/O.CAN.KMPX.WW.Y.0003.000000T0000Z-160112T1200Z/
/O.CON.KMPX.WC.Y.0002.000000T0000Z-160112T1800Z/
YELLOW MEDICINE-RENVILLE-
INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA
322 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL ADVISORY
REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 30 BELOW ZERO BETWEEN
  NOW AND 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 6 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

MNZ041>045-047>052-054>059-066-121730-
/O.CON.KMPX.WC.Y.0002.000000T0000Z-160112T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-MCLEOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON
322 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO BETWEEN
  NOW AND 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 9 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

MNZ053-060>063-068>070-076>078-WIZ014>016-023>028-121730-
/O.CON.KMPX.WC.Y.0002.000000T0000Z-160112T1800Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-
LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...HASTINGS...LE SUEUR...
FARIBAULT...RED WING...OSCEOLA...RICE LAKE...LADYSMITH...HUDSON...
PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...EAU CLAIRE
322 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 30 BELOW ZERO BETWEEN
  NOW AND 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 7 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

BORGHOFF

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 11, 5:51 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 11, 5:51 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 PM CST MON JAN 11 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 300 PM CST MON JAN 11 2016

LIGHT SNOW AT MID AFTERNOON PUSHING INTO CENTRAL MINNESOTA WILL
ADVANCE QUICKLY EAST-SOUTHEAST THROUGH THIS EVENING AS A WAVE OF
LOW PRESSURE MOVES ALONG THE ARCTIC FRONT. MUCH OF THE ACCUMULATING
SNOW (AROUND AN INCH) REMAINS FOCUSED ALONG AND NORTH OF I-94
WITH AMOUNTS DWINDLING TO A FEW TENTHS ONCE YOU REACH THE
MINNESOTA RIVER VALLEY.

A CONCERN GOING FORWARD THROUGH THE EVENING IS THE AMOUNT OF
BLOWING SNOW THAT WILL OCCUR ACROSS WEST CENTRAL MINNESOTA AS
STRONG PRESSURE RISES FOLLOW THE ARCTIC WAVE. RAP PROFILE DATA AT
KMOX IS A LITTLE DISCONCERTING. THE PROFILE THROUGH THE EVENING IS
SATURATED FROM THE SFC-700MB IN THE DENDRITIC GROWTH ZONE WHILE
THE WIND PROFILE SHOWS 25 KNOTS JUST OFF THE SURFACE WITH 33 KNOTS
AT THE TOP OF THE CHANNEL. OUR NEIGHBORS TO THE WEST WERE NOT TOO
CONCERNED DUE TO THE LACK OF SNOW ACCUMULATION EXPECTED BEFORE THE
STRONG WINDS ARRIVE. THEREFORE...NO ADVISORIES PLANNED AT THIS
TIME BUT THIS WILL NEED TO BE WATCHED. ON OUR END...INDICATED
AREAS OF BLOWING SNOW INTO THE EARLY MORNING HOURS OF TUESDAY.

KEPT LOWS TONIGHT AND HIGHS TUESDAY ON THE COLD SIDE BASED ON
RECENT VERIFICATION. THIS RESULTS IN ALL SITES BETWEEN 5 AND 10
DEGREES BELOW ZERO TONIGHT WITH HIGHS TUESDAY FROM ZERO TO 5
ABOVE. THE WIND CHILL ADVISORY ISSUED EARLIER TODAY FOR THE FA
LOOKS GREAT GIVEN THE EXPECTED TEMPERATURES AND WIND SPEEDS TONIGHT
AND EARLY TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 300 PM CST MON JAN 11 2016

THE BEST WAY TO SUM UP THE NEXT SEVERAL DAYS WOULD BE COLD WITH
OCCASIONAL SNOW SHOWERS. A FAIRLY SIGNIFICANT WINTER STORM WILL
DEVELOP ACROSS THE MIDWEST ON FRIDAY/SATURDAY...BUT AT THIS TIME IS
APPEARS THE MAJORITY OF THE ACCUMULATING SNOW WILL FALL SOUTHEAST OF
THE FORECAST AREA.

AT THE START OF THE PERIOD TUESDAY NIGHT NORTHWEST FLOW WILL BE IN
PLACE...WITH SLIGHT H850 WARM AIR ADVECTION. A NORTHWEST/SOUTHEAST
TEMPERATURE GRADIENT WILL LAY OUT ACROSS THE REGION...AND THIS WILL
BE THE FOCUS FOR A BAND OF LIGHT SNOW THAT WILL DEVELOP ON WEDNESDAY
MAINLY ALONG AND NORTH OF I-94.

THIS BAND OF SNOW WILL SLOWLY SHIFT EASTWARD THURSDAY NIGHT.
MEANWHILE AND UPPER LEVEL WAVE WILL MOVE FROM THE TEXAS PANHANDLE UP
TOWARDS THE OHIO RIVER VALLEY. AS IT DOES SO...A SURFACE LOW
PRESSURE SYSTEM WILL DEVELOP ACCOMPANIED BY A BAND OF HEAVY SNOW ON
THE COLD SIDE OF THE PRECIPITATION SHIELD. THERE IS STILL A
CONSIDERABLE AMOUNT OF UNCERTAINTY WITH THIS SYSTEM SINCE THE EXACT
TRACK DEPENDS ON THE INTERACTION OF BOTH THE NORTHERN AND SOUTHERN
JET STREAMS. FOR THIS REASON...DID NOT INCREASE POPS ABOVE THE
BLENDED MODEL GUIDANCE. IT STILL LOOKS LIKE THE BEST CHANCE FOR A
FEW INCHES OF ACCUMULATING SNOW WOULD BE FROM ALBERT LEA UP THROUGH
EAU CLAIRE WI. LOOKING AHEAD...ANOTHER BLAST OF ARCTIC AIR WILL
ARRIVE IN THE WAKE OF THIS STORM...WITH TEMPERATURES FALLING BACK
BELOW ZERO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 544 PM CST MON JAN 11 2016

LIGHT SNOW IS PUSHING ACROSS EASTERN MN AND WESTERN WI THIS
EVENING. THE SNOW IS MOVING QUICKLY SO THE IFR VISIBILITY IS
TYPICALLY ONLY LASTING FOR A COUPLE HOURS...AND ALL TOGETHER THE
SNOW IS LINGERING ABOUT 3-5 HOURS. THE MVFR CEILINGS/VIS WILL HOLD
ON FOR A WHILE...BUT WE SHOULD SEE GRADUALLY IMPROVEMENT LATE THIS
EVENING AND TONIGHT. THE EXCEPTION MIGHT BE AT KRWF AND
KAXN...WHICH COULD SEE MVFR VISIBILITY RETURN IF THE BLOWING SNOW
KICKS UP WHEN THE WIND ARRIVES THIS EVENING. TOMORROW WILL BE VFR.

KMSP...

THE WORST OF THE SNOW IS NOW EAST OF THE AIRPORT...AND THE
CEILINGS AND VISIBILITY SHOULD CONTINUE TO IMPROVE OVER THE NEXT
1-2 HOURS. KMSP COULD BE VFR BY 01Z IF THE TREND CONTINUES. BOTH
THE CEILING AND VISIBILITY ARE SHOWING QUICK IMPROVEMENT. A FEW
FLURRIES COULD MOVE IN TONIGHT...BUT NOT TOO CONCERNED ABOUT THIS
AT THE MOMENT. WE THINK THE TUESDAY MORNING COMMUTE WILL BE FINE.

/OUTLOOK FOR KMSP/
WED...VFR. WINDS SW 5-10 KTS.
THU...VFR. WINDS SE 5-10 KTS.
FRI...VFR. MVFR/-SN POSSIBLE. WINDS N 5-10 KTS.
&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 3 AM TO NOON CST TUESDAY FOR WIZ014>016-
     023>028.

MN...WIND CHILL ADVISORY FROM 3 AM TO NOON CST TUESDAY FOR MNZ053-
     060>063-067>070-073>078-082>085-091>093.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
     FOR MNZ041>045-047>052-054>059-064>066.

&&

SHORT TERM...RAH
LONG TERM...JRB
AVIATION...CLF
Hazardous weather outlook, Jan 11, 11:50 AM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1150 AM CST MON JAN 11 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
121800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1150 AM CST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL SPREAD INTO CENTRAL MINNESOTA EARLY THIS
AFTERNOON AND INTO THE TWIN CITIES AND WESTERN WISCONSIN DURING
THE LATE AFTERNOON AND EVENING. ALTHOUGH SNOW AMOUNTS ARE EXPECTED
TO BE AN INCH OR LESS...ROADS MAY BECOME QUITE SLIPPERY FOR THE
EVENING COMMUTE.

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM TONIGHT UNTIL NOON
TUESDAY. WIND CHILL READINGS OF 25 TO 30 BELOW ZERO ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 11, 3:55 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
355 PM CST MON JAN 11 2016

MNZ041-047-048-054>057-064-065-067-073>075-082-083-091>093-120200-
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-
BLUE EARTH-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS...
OLIVIA...GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...
ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA
355 PM CST MON JAN 11 2016

...BLOWING SNOW THIS EVENING IN WESTERN AND SOUTHERN MINNESOTA...

WINDS WILL INCREASE THIS EVENING ACROSS WESTERN AND SOUTHERN
MINNESOTA. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS OVER
30 MPH ARE EXPECTED AFTER 6 PM. ONCE THE WINDS ARRIVE...THEY WILL
LINGER UNTIL EARLY TUESDAY MORNING. AS A RESULT OF THE
WIND...AREAS OF BLOWING SNOW ARE EXPECTED THIS EVENING. THE
BLOWING SNOW COULD REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES
AND MAY LEAD TO SLICK ROADS. MOTORISTS SHOULD USE CAUTION WHEN
TRAVELING LATER ON THIS EVENING.

MNZ042>045-049>053-058>063-066-068>070-076>078-084-085-WIZ014>016-
023>028-120200-
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...CHASKA...SHAKOPEE...
HASTINGS...LE SUEUR...FARIBAULT...RED WING...WASECA...OWATONNA...
OSCEOLA...RICE LAKE...LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...
DURAND...CHIPPEWA FALLS...EAU CLAIRE
355 PM CST MON JAN 11 2016

...LIGHT SNOW FOR THE EVENING COMMUTE IN EASTERN MINNESOTA AND
WISCONSIN...

LIGHT SNOW WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING.
THERE WILL BE LITTLE ACCUMULATION...WITH A DUSTING UP TO AN
INCH...HOWEVER...THE EVENING RUSH WILL LIKELY BE IMPACTED GIVEN
THE TIMING OF THE SNOW. MOTORISTS SHOULD BE CAREFUL WHEN TRAVELING
THIS AFTERNOON AND EVENING. THE LIGHT SNOW AND COLD TEMPERATURES
COULD LEAD TO SLIPPERY ROADS.

Nearby

Winter Weather Advisories in Minnesota, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.